Alert archive / Maine / Beach Hazards Statements in 2022

Beach Hazards Statement 6, NWS Gray, ME

June 24, 20226 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this beach hazards statement at Jun 24, 2022, 6:07 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2022, 6:07 AM EDT (10:07 UTC)
Expired
Jun 24, 2022, 8:00 PM EDT
In force
14 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 10.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2022-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2022-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WHUS41 KGYX 241007
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
607 AM EDT Fri Jun 24 2022

MEZ023>028-NHZ014-242030-
/O.NEW.KGYX.BH.S.0006.220624T1007Z-220625T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
607 AM EDT Fri Jun 24 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Please check with state and local authorities regarding
  guidelines for allowed activities. The warm air temperatures in
  the low to mid 70s may cause people to underestimate the dangers
  of the cold water temperatures which are currently only in the 
  50s.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and 
  Coastal Waldo Counties.

* WHEN...Through this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. When the water
  temperature is below 60 degrees, the average submerged person
  could lose dexterity within minutes and be unable to accomplish
  simple tasks. Anyone on boats or paddlecraft should use extreme
  caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
1 follow-up statement
518 
WHUS41 KGYX 241923
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
323 PM EDT Fri Jun 24 2022

MEZ023>028-NHZ014-250000-
/O.CON.KGYX.BH.S.0006.000000T0000Z-220625T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
323 PM EDT Fri Jun 24 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Please check with state and local authorities regarding 
  guidelines for allowed activities. The warm air temperatures 
  in the low to mid 70s may cause people to underestimate the 
  dangers of the cold water temperatures which are currently 
  only in the 50s to around 60.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and 
  Coastal Waldo Counties.

* WHEN...Through this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. When the water
  temperature is below 60 degrees, the average submerged person
  could lose dexterity within minutes and be unable to accomplish
  simple tasks. Anyone on boats or paddlecraft should use extreme
  caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 24, 3:41 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 24, 3:41 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Gray ME
341 AM EDT Fri Jun 24 2022

.SYNOPSIS...
A weak front remains stalled across NH today, and will produce
partly to mostly cloudy skies and a few isolated showers. Highs
pressure builds to our south this weekend allowing warmer and
more humid air to move in with mainly sunny conditions. A cold
front will cross the area Monday bringing chances for showers
and thunderstorms followed by high pressure through the middle
of next week.

&&

.NEAR TERM /UNTIL THIS EVENING/...
Persistent 500 MB closed low and troughing slowly shifts E of
the CWA today /finally!/, but will still bring a fair amount of
clouds to the region. Any currently ongoing SHRA should end
before 12Z as well. However there is the possibility of few
scattered SHRA developing this afternoon, once again mainly over
NH. These will be mostly light and short lived. Clouds will
start to diminish as well during the afternoon. Highs will be a
little warmer than previous days ranging from the 70-75 on the
coast to near 80 inland areas of NH.

&&

.SHORT TERM /THIS EVENING THROUGH SATURDAY/...
Ridging builds in aloft tonight, allowing sfc ridge to slowly
develop to our SE. Skies should be mainly clear overnight, with
patchy fog developing as Tds creep up and some rad cooling
occurs. Lows will mostly be in the mid to upper 50s. As the
ridge builds on Saturday, warmer air will flow in with 850 MB
temps pushing to 14-17C. Morning fog should burn off quickly
with mainly sunny skies. Decent SW flow should allow all areas
to warm, with sea breeze developing later, so highs on the coast
will be 80-85, but 75-80 mid coast, and generally 85-90 inland.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
High pressure continues on Sunday with mostly clear skies and highs
in the upper 80s to low 90s in southern NH.  Onshore flow will help
keep temperatures along the coasts cooler with highs in the 70s,
however dewpoints will stay in the 60s for most of the area. Clouds
start to move back in as a cold front approaches Sunday night
bringing widespread showers to the area for Monday. The timing of
the front continues to be uncertain with the ECMWF and GFS ensembles
showing showers arriving into western NH early Monday morning with
the CMC ensembles showing showers arriving later in the morning.
Cluster analysis still prefers the later arrival over the earlier
arrival, however the differences in explained variability are only a
few percentage points away indicating only a slight preference for
the later solution.  With a later arrival, more instability could
develop before the storms pass allowing for some stronger storms to
develop, however there will still likely be some heavy downpours
with both solutions.  All the ensemble guidance is indicating PWATs
around 1.5 inches which is in the 90th percentile for PWAT
climatology in Gray so there is ample ensemble support for periods
of heavy rain as the showers pass.

Skies will quickly clear out behind the cold front Monday night with
breezy northwest winds moving in for Tuesday.  Temperatures cool off
Tuesday with highs in the 70s before high pressure moves back in
warming things up into the 80s for the second half of the week.  A
shortwave trough passing overhead Thursday could bring some
scattered showers to northern regions Thursday and Friday.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Short Term....Fog and low clouds this morning should diminish
quickly after sunrise with a return to VFR at all terminals.
Valley fog develops tonight, likely affecting KHIE/KLEB/KCON,
but cannot rule out some fog at all terminals as Tds rise a bit
under mainly clear skies.

Long Term...VFR conditions are expected early Sunday before
ceilings thicken and lower Sunday night as SHRA moves in Monday
bringing restrictions down to IFR for most terminals as a cold
front passes. VFR conditions return Monday night through mid
week with breezy northwest winds.

&&

.MARINE...
Short Term...Winds/seas stay below SCA conds through tonight,
but swell will build in from persistent low pressure to our and
could hit 5 ft on Saturday.

Long Term...Winds turn onshore Sunday staying below SCA thresholds
until a cold front approaches late Sunday crossing the waters
sometime Monday. Enhanced SW flow ahead of the front that may bring
SCA conditions Sunday night into Monday.  Winds and seas calm down
to well below SCA thresholds for the rest of the week after the cold
front passes.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Cempa
SHORT TERM...Cempa
LONG TERM...Thunberg
Hazardous weather outlook, Jun 24, 3:43 AM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
343 AM EDT Fri Jun 24 2022

MEZ007>009-012>014-018>028-033-NHZ001>015-250745-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
343 AM EDT Fri Jun 24 2022

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-170-172-174-250745-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm-
Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm-
Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm-
343 AM EDT Fri Jun 24 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Maine, 2022Beach Hazards Statements in New Hampshire, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.